Skip to main content
×
Home
    • Aa
    • Aa

On strongly minimal sets

  • J. T. Baldwin (a1) and A. H. Lachlan (a1)
Abstract

The purpose of this paper is twofold. In §1 and §2 which are largely expository we develop the known theory of ℵ1-categoricity in terms of strongly minimal sets. In §3 we settle affirmatively Vaught's conjecture that a complete ℵ1-categorical theory has either just one or just ℵ0 countable models, and in §4 we present an example which serves to illustrate the ideas of §3.

As far as we know the only work published on strongly minimal sets is that of Marsh [3]. The present exposition goes beyond [3] in showing that any ℵ-categorical theory has a principal extension in which some formula is strongly minimal.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[2] H. J. Keisler , Some model theoretic results for ω-logic, Israel Journal of Mathematics, vol. 4 (1966), pp. 249261.

[4] M. Morley , Categoricity in power, Transactions of the American Mathematical Society, vol. 114 (1965), pp. 514518.

[5] M. Morley , Countable models of ℵ1-categorical theories, Israel Journal of Mathematics, vol. 5 (1967), pp. 6572.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×